Alert archive / Kentucky / Wind Advisories in 2017
Wind Advisory 11, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Dec 13, 2017, 11:47 PM EST for 17 counties in Kentucky; Clark County, Jefferson County, Scott County, Indiana. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2017, 11:47 PM EST (04:47 UTC)
- Expired
- Dec 14, 2017, 4:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
Counties Clark County, IN, Jefferson County, IN, Scott County, IN, Anderson County, KY, Bourbon County, KY, Clark County, KY, Fayette County, KY, Franklin County, KY, Harrison County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Madison County, KY, Nicholas County, KY, Oldham County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Trimble County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 95 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1965 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 454 m²/s²
- 0-3 km storm-relative helicity
- 600 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
892 WWUS73 KLMK 140447 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 1147 PM EST Wed Dec 13 2017 ...Gusty Winds Tonight... .A cold front moving through the area will bring strong gusty winds through the early morning hours. Wind gusts will be out of the west to northwest. INZ078-079-092-KYZ030>043-048-049-057-140900- /O.NEW.KLMK.WI.Y.0011.171214T0447Z-171214T0900Z/ Scott-Jefferson-Clark-Oldham-Trimble-Henry-Shelby-Franklin- Harrison-Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas- Jessamine-Madison- Including the cities of Scottsburg, Madison, Jeffersonville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Nicholasville, Winchester, and Richmond 1147 PM EST Wed Dec 13 2017 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY... The National Weather Service in Louisville has issued a Wind Advisory, which is in effect until 4 AM EST Thursday. * TIMING...Now through 4 AM EST. * WINDS...West to northwest at 20 to 25 mph with gusts of 35 to 45 mph. * IMPACTS...Small limbs may be blown down. Driving may become difficult for high profile vehicles on north-south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ EER
1 follow-up statement
692 WWUS73 KLMK 140857 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 357 AM EST Thu Dec 14 2017 INZ078-079-092-KYZ030>043-048-049-057-141000- /O.EXP.KLMK.WI.Y.0011.000000T0000Z-171214T0900Z/ Scott-Jefferson-Clark-Oldham-Trimble-Henry-Shelby-Franklin- Harrison-Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas- Jessamine-Madison- Including the cities of Scottsburg, Madison, Jeffersonville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Nicholasville, Winchester, and Richmond 357 AM EST Thu Dec 14 2017 ...WIND ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... Winds have fallen below Advisory criteria this morning and will continue to diminish over the next few hours. $$ EER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Dec 13, 6:48 PM EST, 4 hours 59 minutes earlier.
Area forecast discussion, Dec 13, 6:48 PM EST, 4 hours 59 minutes before
Area Forecast Discussion National Weather Service Louisville KY 648 PM EST Wed Dec 13 2017 ...Updated Aviation Discussion... .Forecast Update... Issued at 530 PM EST Wed Dec 13 2017 Have cancelled the Wind Advisory early this evening as winds are no longer a threat to gust over 40 mph. The loss of daytime heating combined with transient upper sky cover has limited mixing up into the 40-45 knot 925 mb jet. Did replace the Wind Advisory and ongoing SPS with a new SPS highlighting gusty winds a bit deeper into the evening. A look at upstream obs behind the secondary cold front that will move through shows some gusts in the 30 to 40 mph range. Don't expect any new Wind Advisories to be hoisted, but will have to monitor gusts with this secondary feature later this evening. Will update the remaining products to remove Wind Advisory wording shortly. && .Short Term...(This evening through Thursday night) Issued at 300 PM EST Wed Dec 13 2017 Fast moving clipper system will continue to move through the southern Great Lakes this afternoon and will drag a cold front through the region this evening. Winds have been a bit slower to pick up today. However, we've had gusts at or near 35 MPH out west of the I-65 corridor. The gradient is still tightening up, so a few gusts to 40 MPH still look likely this afternoon, west of I-65. A few gusts to 35 MPH still look likely in areas east of I-65 this evening. Therefore, we plan on leaving the Wind Advisory in place through 700 PM EST. Temperatures this afternoon have exhibited a gradient across the state. Readings were in the lower 50s over far western KY, near 40 in the I-65 corridor, and in the upper 30s over eastern KY. Not expecting much change in the temperature field this afternoon, but readings should fall into the upper 30s this evening. For tonight, the front to the west will pass through the region. There is not a whole lot of moisture to work with, so mainly we will see just an increase in cloudiness as the boundary moves through. Some of the high resolution models still show some sprinkles or drizzle behind the front, mainly north of the I-64 corridor. We plan on keeping a mention of sprinkles this evening an a few flurries into the overnight hours as the column cools down. Lows tonight look to cool into the upper 20s in the north with lows around 30 in the south. For Thursday and Thursday night, weak high pressure will build into the region resulting in dry weather. Highs Thursday look to warm into the 30-35 degree range across our northeastern sections with 35- 40 across much of central and southwestern KY. A chilly night is expected Thursday night with lows dropping into the upper teens to the lower 20s. .Long Term...(Friday through Wednesday) Issued at 328 PM EST Wed Dec 13 2017 Friday through Wednesday... We'll see another upper level wave cross through the Great Lakes on Friday. This feature continues to have a weak surface reflection and much of the precipitation looks to stay well to our north. The pressure gradient is not all that tight with this system, so much less windy conditions are expected. Highs on Friday will remain cool with highs in the mid-upper 30s in the north with highs in the upper 30s to near 40 across the south. Lows Friday night look to cool into the mid-upper 20s. We still expect to see the southeastern US ridge rise a bit over the weekend as we will see sharp height falls develop in the lee of the Rockies. Saturday looks to be dry and a little milder at this point with highs in the upper 40s in the north the lower 50s in the south. Saturday night still looks to be mostly dry, but can't rule out a shower across the far southwest. Lows will range from 32-36. By Sunday, the upper trough in the lee of the Rockies will head east and surface cyclogenesis will take place over the southern Red River Valley. We'll see clouds rapidly increase Saturday night with rain showers overspreading the area from the southwest to the northeast during the day on Sunday. Have bumped up PoPs a bit for Sunday given the latest data. Highs will remain mild with readings in the upper 40s to around 50. Lows Sunday night will cool into the mid 30s. A secondary trough axis will move through the region on Monday brining additional rain showers to the region. Highs look to be in the upper 40s with lows cooling back into the mid 30s Monday night. By Tuesday we'll see a long wave trough axis centered just to our east and it is forecast to push slowly eastward by Wednesday. This should result in dry weather for our area. Highs on Tuesday look to remain in the upper 40s to around 50s with lows in the lower 30s. Highs Wednesday look to be a bit cooler with readings generally in the upper 30s to the lower 40s and overnight lows dropping back into the upper 20s. Beyond Wednesday and into Christmas Week... Overall, not much change from our analysis from yesterday. The latest data continues to point to a potentially active period of weather as we head into the Christmas Holiday period. It appears that we'll see a weather system impact the region in the Thursday/Friday time frame (12/21-22). The current dynamical models do agree with bringing the system into the region in that time frame, but differ greatly from Saturday (12/23) onward. In general, the GFS and its ensembles push the system off to the east and allow a much colder airmass to move in from the west. The current Euro solutions stall the boundary out and allow another system to push into the region around the 12/23-24 time frame. The GFS and its ensembles now show a much better support of its MJO forecast which take the MJO from phase 6 through phase 7 and then 8 which would result in a cold regime for much of the eastern half of the US. While that would bring plenty of cold to the region, it could result in the main storm track being shifted east and possibly southeast of our region. There may be a little bit of the progressive GFS bias in that solution however. On the other hand, the Euro extended panels do not push the cold as far east and keep the storm track a bit further west which could result in a period of active weather for the Ohio Valley during the holiday period. Most likely, a general solution in-between the Euro and GFS is probably what will happen. So our latest thinking is that active weather looks very likely in the holiday period, but specifics on the thermal pattern still leave a lot of questions. However, there is plenty of time to let the details get worked out over the next week. && .Aviation...(00Z TAF Issuance) Issued at 648 PM EST Wed Dec 13 2017 A surface low will move across the southern Great Lakes and quickly off the Atlantic Coast by Thursday morning, dragging a cold front through our region as it does so. This feature will mainly bring an increase in cloud cover (mostly above the VFR/MVFR threshold) and continued gusty winds shifting to a WNW direction. Best chances for a brief period of MVFR will be at HNB/SDF/LEX between Midnight and the pre-dawn hours, with perhaps a few flurries at LEX. No impacts expected. Otherwise, forecast mostly prevailing VFR with gusty WSW winds shifting to WNW. Could still see plenty of gusts in the 30 to 35 mph with the frontal passage, which could make runway configs a bit tricky as winds shift directions. Gusts slacken toward dawn with a steady NW wind between 7 and 12 mph. VFR prevails with mostly upper sky cover by this point. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...BJS Short Term...MJ Long Term....MJ Aviation...BJS
Hazardous weather outlook, Dec 13, 5:36 PM EST, 6 hours 11 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Louisville KY 536 PM EST Wed Dec 13 2017 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-142245- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 536 PM EST Wed Dec 13 2017 /436 PM CST Wed Dec 13 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Sustained winds of 15 to 25 mph with gusts to 35 mph will be possible this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A weather system bringing rainfall is expected to impact the region on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. BJS
In the hours before
Special weather statement, Dec 13, 10:36 PM EST, 1 hour 11 minutes before
Special Weather Statement National Weather Service Louisville KY 1036 PM EST Wed Dec 13 2017 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-140600- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1036 PM EST Wed Dec 13 2017 /936 PM CST Wed Dec 13 2017/ ...Gusty Winds Tonight... A low pressure system is tracking across the southern Great Lakes and a cold front extending from it will continue to cross the region tonight. Expect gusty southwest winds ahead of this front, and gusty northwest winds behind it. Sustained winds will be between 15 and 25 mph with gusts between 30 and 40 mph at times. The highest gusts will be north of I-64 in southern IN and central KY EER
Nearby
Wind Advisories in Kentucky, 2017Wind Advisories in Indiana, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.